Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 1, NWS Cheyenne, WY

July 17, 2019

NWS Cheyenne, WY issued this red flag warning at Jul 17, 2019, 2:30 PM MDT. It took effect at Jul 18, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2019, 2:30 PM MDT (20:30 UTC)
In effect from
Jul 18, 2019, 11:00 AM MDT
Expired
Jul 18, 2019, 7:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

191 
WWUS85 KCYS 172030
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
230 PM MDT Wed Jul 17 2019

...FIRE WEATHER WILL BE LIKELY THURSDAY AFTERNOON AND EVENING WITH
GUSTY WINDS AND LOW HUMIDITIES...

WYZ310-181200-
/O.UPG.KCYS.FW.A.0001.190718T1700Z-190719T0100Z/
/O.NEW.KCYS.FW.W.0001.190718T1700Z-190719T0100Z/
Platte/Goshen/Central and Eastern Laramie-
230 PM MDT Wed Jul 17 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY LEADING TO CRITICAL FIRE WEATHER 
CONDITIONS FOR FIRE WEATHER ZONE 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Thursday. The 
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 310 in portions of Laramie 
  Platte and Goshen Counties in Wyoming.

* WIND...West winds of 15 to 20 mph sustained with gusts to 35 mph
  possible.

* HUMIDITY...Late morning through afternoon humidity as low as
  10 percent. 

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. Be cautious of sparks or
  other hot tools near flammable materials and vegetation. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&


$$

LYONS
4 follow-up statements
823 
WWUS85 KCYS 180756
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
156 AM MDT Thu Jul 18 2019

...RAPID FIRE GROWTH CONDITIONS EXPECTED THIS AFTERNOON INTO EARLY
EVENING WITH GUSTY WINDS AND LOW HUMIDITIES...

WYZ310-190100-
/O.CON.KCYS.FW.W.0001.190718T1700Z-190719T0100Z/
Platte/Goshen/Central and Eastern Laramie-
156 AM MDT Thu Jul 18 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 310...

* AFFECTED AREA...Fire weather zone 310 covering portions of
  Laramie, Platte and Goshen Counties. 

* WIND...West winds of 15 to 20 mph sustained with some gusts over
  30 mph. 

* HUMIDITY...Relative humidity as low as 10 percent this afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Be cautious of sparks or 
  other hot tools near flammable materials and vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
460 
WWUS85 KCYS 181545
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
945 AM MDT Thu Jul 18 2019

...RAPID FIRE GROWTH CONDITIONS EXPECTED THIS AFTERNOON INTO
EARLY EVENING WITH GUSTY WINDS AND LOW HUMIDITIES...

WYZ308-182345-
/O.EXA.KCYS.FW.W.0001.190718T1700Z-190719T0100Z/
Laramie Valley/Shirley Basin-
945 AM MDT Thu Jul 18 2019

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 7 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 308 covering portions of
  Albany and Carbon counties. 
  
* WIND...West winds of 20 to 25 mph sustained with some gusts 
  over 30 mph. 

* HUMIDITY...Relative humidity as low as 10 percent this
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Be cautious of sparks or 
  other hot tools near flammable materials and vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ310-182345-
/O.CON.KCYS.FW.W.0001.190718T1700Z-190719T0100Z/
Platte/Goshen/Central and Eastern Laramie-
945 AM MDT Thu Jul 18 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310...

* AFFECTED AREA...Fire weather zone 310 covering portions of 
  Laramie, Platte and Goshen Counties. 

* WIND...West winds of 15 to 20 mph sustained with some gusts
  over 30 mph. 

* HUMIDITY...Relative humidity as low as 10 percent this
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Be cautious of sparks or 
  other hot tools near flammable materials and vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
538 
WWUS85 KCYS 182102
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
302 PM MDT Thu Jul 18 2019

...RAPID FIRE GROWTH CONDITIONS EXPECTED THIS AFTERNOON INTO
EARLY EVENING WITH GUSTY WINDS AND LOW HUMIDITIES...

WYZ308-310-190100-
/O.CON.KCYS.FW.W.0001.000000T0000Z-190719T0100Z/
Laramie Valley/Shirley Basin-
Platte/Goshen/Central and Eastern Laramie-
302 PM MDT Thu Jul 18 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 310...

* AFFECTED AREA...Fire weather zone 310 covering portions of 
  Laramie, Platte and Goshen Counties. 

* WIND...West winds of 15 to 20 mph sustained with some gusts 
  over 30 mph.

* HUMIDITY...Relative humidity as low as 10 percent this 
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. Be cautious of sparks or 
  other hot tools near flammable materials and vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
482 
WWUS85 KCYS 190053
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
653 PM MDT Thu Jul 18 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

WYZ308-310-190200-
/O.EXP.KCYS.FW.W.0001.000000T0000Z-190719T0100Z/
Laramie Valley/Shirley Basin-
Platte/Goshen/Central and Eastern Laramie-
653 PM MDT Thu Jul 18 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 308 AND 310...

Winds will slowly decrease with relative humidities rising above
15 percent through the evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 17, 11:34 AM MDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 17, 11:34 AM MDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1134 AM MDT Wed Jul 17 2019

.UPDATE...
Issued at 1126 AM MDT Wed Jul 17 2019

...Please see latest 18Z aviation discussion...

&&

.SHORT TERM...(Today through Friday night)
Issued at 514 AM MDT Wed Jul 17 2019

Forecast challenges with this mornings package deal with severe
thunderstorms once again today...followed by very dry/windy
conditions through Friday...leading to increased fire weather
concerns.

Currently...Pesky frontal boundary remains over the northern
CWA...roughly along a line from Chadron to Guernsey to Rawlins
this morning. Mid to upper 50 dewpoints north of this front...with
upper 30s along the Colorado/Wyoming state line. Still observing
some thunderstorm activity early this morning along that front
with storms moving northeast. 80kt jet max currently analyzed over
Carbon County aiding in lift along the front as well.

Fronts takes its time this morning to shift east and northeast and
may hang up for a time over the northern part of the CWA. By
18Z...it looks to be roughly along a line from Alliance to Lusk
with very dry air for points west. MUCAPES around 3000 J/KG over
the northern Panhandle up into Niobrara County this afternoon...so
can not rule out a few severe thunderstorms once again today for
areas along and north/east of a line from Douglas to Alliance this
afternoon. HRRR and HiresNMM showing this happening this
afternoon through roughly 02Z.

For our western Counties today...winds and very dry conditions
are the main concern. GFS 700mb winds 35-40kts and afternoon
humidity down near 10-12 percent. Fortunately...fuels are not
receptive yet west of the Laramie Range...so fire weather
headlines are not warranted out there for today.

Dry/breezy conditions shift east for Thursday with downsloping
winds off the Laramie Range. GFS soundings showing 30-35kts mixing
down to the surface at Rawlins and Laramie...while Cheyenne mixing
25-30kts down to the surface. FWZ 310 fuels are being reported as
YES for rapid fire spread...so went with a Fire Weather Watch for
late Thursday morning through early evening.

Backdoor cold front begins to move into the area Thursday night
into Friday from the northeast. This front will oscillate from
southwest to northeast through the afternoon Friday...which may
impact afternoon humidity levels. For now...do not expect fire
weather issues for FWZ 310 on Friday. But very low humidity
along/west of the Laramie Range continues Friday. Fuels out there
are really going to dry out. WOuld not be surprised to see some
zones fuels turn over to YES over the next couple days.

.LONG TERM...(Saturday through Tuesday)
Issued at 514 AM MDT Wed Jul 17 2019

A fairly typical mid/late July weather pattern over the region
with an upper high centered over the southern Rockys. Some
subtropical moisture will move around the western periphery of the
high and over this are especially Sunday into early next week
returning daily chances for showers and tstms for that time. Some
cooler air will also filter down Saturday with temperatures
being close to seasonal averages into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1126 AM MDT Wed Jul 17 2019

IFR and MVFR ceilings continue to hang on this morning at KCDR,
KAIA, and KBFF. Daytime heating is slowly eroding the cloud layer
likely removing it completely by 21Z. VFR conditions will prevail
for the rest of the period though there is the possibility of
lowering visibilities and ceilings between 8Z and 14Z depending
on the retainment of surface moisture overnight. Not enough
confidence yet to note it in the TAF, but may be updating it with
the later TAF issuance.

&&

.FIRE WEATHER...
Issued at 514 AM MDT Wed Jul 17 2019

A few afternoon and early evening thunderstorms possible today
across the northern Nebraska Panhandle and Converse/Niobrara
Counties in southeast Wyoming. All other areas expected to be dry
today. Areas west of the Laramie Range today expected to see gusty
west winds and very low humidity. These dry/windy conditions
expected to spread east of the Laramie Range Thursday. Critical
fire weather conditions looking likely across FWZ 310...where
fuels have been reported as receptive to rapid fire growth on
Thursday. Thus...a Fire Weather Watch has been issued for FWZ 310.
Increased humidity levels east of the Laramie Range expected
Friday afternoon as subtropical moisture moves back into the area.
It will still be very dry and breezy west through
Saturday...before subtropical moisture moves into the area from
the south. Unsettled weather next week across much of southeast
Wyoming and Nebraska Panhandle with daily chances for
thunderstorms and wetting rains.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Thursday morning through Thursday
     evening for WYZ310.

NE...None.
&&

UPDATE...CW
SHORT TERM...GCC
LONG TERM...RE
AVIATION...CW
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 17, 5:53 AM MDT, 8 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
553 AM MDT Wed Jul 17 2019

NEZ003-019>021-054-055-096-WYZ103>119-181200-
Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
South Sioux-North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
553 AM MDT Wed Jul 17 2019

This hazardous weather outlook is for portions of western
Nebraska...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Hot...dry and windy conditions expected Thursday that could lead
to elevated to critical fire weather conditions. Outdoor burning
is not recommended.

Afternoon and evening thunderstorms return to areas along and east
of the Laramie Range Saturday and will continue on a daily basis
through next week.

.Spotter information statement...

Spotter activation will not be needed today and tonight.

NEZ002-095-WYZ101-102-181200-
Dawes-North Sioux-Converse County Lower Elevations-
Niobrara County-
553 AM MDT Wed Jul 17 2019

This hazardous weather outlook is for portions of western
Nebraska and east central Wyoming.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are possible after noon time today across
Converse...Niobrara Counties in east central Wyoming. They are
then expected to move northeast into the northern Nebraska
Panhandle by mid afternoon. Some of these storms could become
severe with large hail and damaging downburst winds. Storms are
expected to end after 6 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Afternoon and evening thunderstorms return to areas along and east
of the Laramie Range Saturday and will continue on a daily basis
through next week.

.Spotter information statement...

Spotter activation may be needed along and north of a line from
Douglas...to Lusk to Alliance after 1PM this afternoon through 6PM
this evening.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:10 PM MDTSpecial Weather StatementCYSNiobrara35 min
Jul 17, 1:13 AM MDTFire Weather WatchCYS13 hr
Jul 17, 4:18 PM MDTSpecial Weather StatementCYSNiobrara27 min
Jul 17, 4:32 PM MDTSevere Thunderstorm WarningCYSNiobrara43 min
Jul 17, 5:06 PM MDTAreal Flood AdvisoryCYSNiobrara92 min
Jul 17, 5:06 PM MDTSevere Thunderstorm WarningCYSNiobrara39 min
Jul 17, 5:26 PM MDTAreal Flood AdvisoryCYSNiobrara72 min
Jul 17, 5:40 PM MDTSevere Thunderstorm WarningCYSNiobrara50 min

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.